Shiferaw Berhanu



place: Ethiopia

Ph.D. Rutgers University 1987

Professor of Mathematics Temple University

personal or universal URL:


research interests are: Microlocal Analysis, Several Complex Variables, Systems of Vector Fields, Semilinear Partial Differential Equations.


  1. S. Berhanu and J. Hounie The  F. and M. Riesz property for vector fields,  to appear in Contemporary Mathematics.
  2. S. Berhanu and A. Mohammed: A Harnack inequality for ordinary differential equations, to appear in the Amer. Math. Monthly.
  3. S. Berhanu, F. Cuccu and G. Porru: On the boundary behaviour, including second order effects, of solutions to singular elliptic problems, to appear in  Acta Mathematica Sinica.
  4. S. Berhanu and J. Hounie :  Traces and the F. and M. Riesz Theorem for vector fields,  Ann. Inst. Fourier, Grenoble  53, 5 (2003), 1-36.
  5. S. Berhanu and J. Hounie : On boundary properties of solutions of complex vector fields,  Journal of  Functional  Analysis  192 (2002), 446-490
  6. S. Berhanu and J. Hounie: A strong uniqueness theorem for planar vector fields,  Bol. Soc. Bras. Mat., Vol. 32  (2001), No. 3, 359-376
  7. S. Berhanu and J. Hounie: An F. and M. Riesz theorem for planar vector fields, Math. Ann. 320 (2001), 463-485
  8. S. Berhanu and J. Hounie : Uniqueness for locally integrable solutions of overdetermined systems, Duke Math. J. 105 (2000), 387-410
  9. S. Berhanu, J. Hounie and P. Santiago : A similarity principle for complex vector fields and applications, Transactions of the AMS 353 (2000), 1661-1675
  10.   S. Berhanu and G. Porru: Qualitative and quantitative estimates for large solutions to semilinear equations, Communications in Applied Analysis, Volume 4, Number 1, 121-131 (2000)
  11. S. Berhanu, F. Gladiali and G.Porru : Qualitative properties of solutions to elliptic singular problems, J. of Inequal. & Appl., Vol 3, 313-330 (1999)
  12. S.Berhanu and I.Pesenson: The trace problem for vector fields satisfying Hormander's condition. Mathematische Zeitschrift, 231,103-122(1999)
  13. S. Berhanu and A. Meziani: Global properties of a class of planar vector fields of infinite type. Commun. in Partial Differential Equations, 22(1 &2), 99-142(1997).
  14. S. Berhanu: Extreme points and the strong maximum principle for CR functions, Contemporary Math., Volume 205, 1997, 1-13.
  15. S. Berhanu and A. Meziani: On rotationally invariant vector fields in the plane. Manuscripta Math. 89(1996), 355-371.
  16. S. Berhanu and G. Mendoza: Orbits and Global unique continuation for systems of vector fields, Journal of Geometric Analysis , Vol 7, Number 2 (1997) 173-194
  17. S. Berhanu: Liouville's theorem and the maximum modulus principle for a system of complex vector fields. Comm. PDE 19(1994),1805-1827.
  18. S. Berhanu and S. Chanillo: Holder and $L^p$ estimates  for a local solution of $\overline\partial_b$ at top degree. Journal of Functional Analysis 114(1993), 232-256.
  19. . S. Berhanu: Propagation of Singularities in a Locally Integrable Structure. Michigan Journal of Math 40(1993), 119-138.



The web pages
are brought to you by

The Mathematics Department of
The State University of New York at Buffalo.

They are created and maintained by
Scott W. Williams
Professor of Mathematics

CONTACT Dr. Williams